Alert archive / Michigan / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS Grand Rapids, MI

July 1, 2014Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 1, 2014, 12:56 AM EDT for Kalamazoo County, Michigan. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 12:56 AM EDT (04:56 UTC)
Expired
Jul 1, 2014, 1:57 AM EDT
In force
61 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 74 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 1:10 AM EDTTSTM WND GST 60Alamo, MISPOTTER REPORTED POWER SURGES. NEIGHBORS LOST POWER AND ARE CURRENTLY WITHOUT POWER.
Jul 1, 1:19 AM EDTTSTM WND GST 701 E Flowerfield, MI
Jul 1, 1:20 AM EDTTSTM WND DMG1 Wsw Vicksburg, MISPOTTER IS REPORTING EXTENSIVE TREE DAMAGE THROUGHOUT THE AREA. MANY ROADS HAVE BEEN BLOCKED DUE TO DOWNED TREES AROUND VICKSBURG AND PORTAGE AREAS. WINDS STARTED AROUND 120 AM AND DID NOT END UNTIL AROUND 140 AM
Jul 1, 1:20 AM EDTTSTM WND GST 663 Ne Portage, MI
Jul 1, 1:22 AM EDTTSTM WND GST 75Schoolcraft, MISPOTTER WITNESSED SEVERAL TREES COME DOWN ALONG WITH POWER FLASHES IN THE AREA.
Jul 1, 1:25 AM EDTTSTM WND GST 60Vicksburg, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 8:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1381 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WUUS53 KGRR 010456
SVRGRR
MIC077-010600-
/O.NEW.KGRR.SV.W.0057.140701T0456Z-140701T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 200 AM EDT

* AT 1251 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DECATUR...
  AND MOVING EAST NORTHEAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE
           TORNADO.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           SCHOOLCRAFT...
  OSHTEMO...            GALESBURG...          FULTON...
  PORTAGE...            CLIMAX...             VICKSBURG...
  ALAMO...              AUGUSTA...            HIGHLAND PARK...
  GULL LAKE...          YORKVILLE...          COOPER...
  NORTHWOOD...          HOWLANDSBURG...       COMSTOCK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4207 8576 4232 8577 4242 8576 4242 8530
      4207 8529
TIME...MOT...LOC 0455Z 246DEG 52KT 4215 8584

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

LAURENS
2 follow-up statements
056 
WWUS53 KGRR 010531
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
131 AM EDT TUE JUL 1 2014

MIC077-010600-
/O.CON.KGRR.SV.W.0057.000000T0000Z-140701T0600Z/
KALAMAZOO MI-
131 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KALAMAZOO
COUNTY UNTIL 200 AM EDT...

AT 128 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GULL LAKE TO 8 MILES SOUTHWEST OF EAST LEROY...AND
MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS...QUARTER SIZE HAIL AND POSSIBLE TORNADO.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  KALAMAZOO...          RICHLAND...           GALESBURG...
  FULTON...             PORTAGE...            CLIMAX...
  VICKSBURG...          AUGUSTA...            HIGHLAND PARK...
  GULL LAKE...          YORKVILLE...          COOPER...
  NORTHWOOD...          HOWLANDSBURG...       COMSTOCK...
  MORROW LAKE...        SCOTTS...             PAVILION...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4231 8565 4242 8566 4242 8530 4207 8529
      4207 8561
TIME...MOT...LOC 0530Z 246DEG 52KT 4242 8533 4210 8530

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

DUKE
143 
WWUS53 KGRR 010557
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 AM EDT TUE JUL 1 2014

MIC077-010607-
/O.CAN.KGRR.SV.W.0057.000000T0000Z-140701T0600Z/
KALAMAZOO MI-
157 AM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR KALAMAZOO COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4231 8565 4242 8566 4242 8530 4207 8529
      4207 8561
TIME...MOT...LOC 0557Z 246DEG 52KT 4258 8484 4226 8482

$$

DUKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:05 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 1, 12:05 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 AM EDT TUE JUL 1 2014

LATEST UPDATE...
MESOSCALE DISCUSSION

.MESOSCALE DISCUSSION...
ISSUED AT 1205 PM EDT MON JUL 1 2014

LINE OF CONVECTION ACROSS SOUTHERN LAKE MICHIGAN EXPECTED TO TRACK
ACROSS SOUTHERN FORECAST AREA NEXT COUPLE HOURS WITH POTENTIAL FOR
STRONG WINDS AND HEAVY RAINS. EXPECTING SEVERE THREAT TO BE
LIMITED TO ALONG AND SOUTH OF THE I-94 CORRIDOR WHERE THERE ALSO
COULD BE ALSO AN ISOLATED TORNADO THREAT AS SFC WINDS HAVE BACKED
SOUTHEAST IN WAKE OF PRIOR CONVECTION...ALLOWING FOR SOME LOCALLY
HIGHER STORM RELATIVE HELICITY.

FLOODING THREAT WILL ALSO BE MONITORED AS ABOUT AN INCH OF RAIN
FELL FROM THE PRIOR STORMS AND THIS LINE COULD DROP ANOTHER QUICK
INCH OR MORE.

&&

.SYNOPSIS...
ISSUED AT 250 PM EDT MON JUN 30 2014

SEVERE THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE TONIGHT. MUCH
COOLER WEATHER TUESDAY THROUGH THURSDAY WITH A GRADUAL WARMUP
EXPECTED OVER THE WEEKEND.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 250 PM EDT MON JUN 30 2014

SEVERE WEATHER POTENTIAL TONIGHT THE FOCUS OF THE SHORT TERM WITH
ALL EYES ON STORMS OVER IOWA/NEBRASKA/WISCONSIN/ILLINOIS AND HOW
THEY MOVE TOWARD LOWER MICHIGAN. GREATEST POTENTIAL FOR LONG
LASTING STORMS WITH THE GREATEST RISK FOR WIDESPREAD WIND DAMAGE
REMAINS WEST AND SOUTH OF LAKE MICHIGAN. HOWEVER...A LOW LEVEL JET
OF UP TO 70 KNOTS NUDGES INTO THE STATE THIS EVENING KEEPING
ELEVATED OUR POTENTIAL FOR DAMAGING WIND STORMS IN THE FORM OF A
SQUALL LINE AND POSSIBLY A BRIEF WEAK TORNADO.

INSTABILITY AND WIND SHEAR INTO THE NIGHT SUPPORTS STORM MAINTENANCE
IN LOWER MICHIGAN...ESPECIALLY IN FAR SOUTHWESTER PART OF THE STATE
THOUGH ALL OF LOWER MICHIGAN IS AT RISK FOR SEVERE STORMS TONIGHT.
GETTING PAST PEAK HEATING AND WELL INTO THE NIGHTTIME HOURS BEFORE
STORMS WORK IN COULD HELP TO LIMIT HOW STRONG STORMS ARE WHEN THEY
REACH LOWER MICHIGAN.

CURRENT TIMING OF THE STORMS WOULD SUGGEST THAT 8PM WOULD BE THE
EARLIEST THE MAIN STORMS WOULD ARRIVE AND QUITE POSSIBLY AFTER 10PM.
MODELS FAVOR THE LATER TIMING...BUT TYPICALLY THESE TYPE OF STORMS
MOVE FASTER THAN EXPECTED...SO 8PM COULD BE A REASONABLE STARTING
TIME FOR STORMS APPROACHING THE LAKE MICHIGAN SHORE. PROGRESSIVE
MOVEMENT OF STORMS APPEAR LIKELY...MEANING THEY SHOULD MOVE OUT
PRETTY QUICKLY. STORMS WILL NOT AFFECT MANY LOCATIONS UNTIL AFTER
FOLKS TYPICALLY GO TO SLEEP FOR THE NIGHT.

BEYOND TONIGHT...A PRETTY QUIET REMAINDER OF THE SHORT TERM WITH
ONLY A FEW CHANCES FOR LIGHT SHOWERS TUESDAY AND WEDNESDAY
AFTERNOONS/EVENINGS. TEMPERATURES TO BE MUCH COOLER WITH AFTERNOON
HIGHS RIGHT AROUND 70 BOTH TUESDAY AND WEDNESDAY.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 250 PM EDT MON JUN 30 2014

MOST OF THE LONG TERM PERIOD LOOKS FAIRLY DRY AND MILD ACROSS SW
LOWER MICHIGAN. WE WILL SEE THE MID WEEK TROUGH LIFTING OUT OF THE
AREA ON THU. WE WILL SEE A BROAD UPPER RIDGE SLOWLY BUILD TOWARD THE
AREA FROM THU RIGHT ON INTO SUN. THIS RIDGE WILL LIKELY BE SLOW TO
MOVE WITH BROAD TROUGHING OVER THE ERN PACIFIC AND A POSSIBLE
TROPICAL SYSTEM MOVING NORTH JUST OFF OF THE EAST U.S. COAST. COOL
TEMPS FOR THIS TIME OF THE YEAR INITIALLY IN THE 70S WILL SLOWLY
MODERATE EACH DAY WITH HIGHS IN THE 80S BY SUN.

WE WILL SEE A PUSH OF MUCH WARMER AND MOIST AIR MAKE A RUN AT THE
AREA LATE SUN AND INTO MON. ONCE THE POTENTIAL TROPICAL SYSTEM OVER
THE WRN ATLANTIC STEERS OUT TO SEA...THIS WILL ALLOW THE RIDGE TO
SHIFT EAST AND THE NEXT TROUGH TO MOVE TOWARD THE AREA. THE CHC OF
SHOWERS AND STORMS WILL THEN INCREASE SUN NIGHT AND MON WITH A
RETURN TO MORE TYPICAL SUMMER TIME TEMPERATURES AND HUMIDITY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 743 PM EDT MON JUN 30 2014

CONVECTION HAS ACCELERATED AND IS TRACKING CLOSE TO 50 KNOTS. THUS
THE TAFS FEATURE A SOONER ARRIVAL OF THE STORMS. THIS ALSO MEANS
THE LINE MOVES OUT QUICKER. WHILE LESS IN THE WAY OF CONVECTION IS
FORECASTED LATER TONIGHT...INSTABILITY DOES PERSIST...THUS I
FEATURED VCTS IN THE TAFS. GUSTY WINDS OVER 35 KNOTS LIKELY WITH THE
ONSET OF THIS INITIAL BATCH OF STORMS.

&&

.MARINE...
ISSUED AT 250 PM EDT MON JUN 30 2014

WINDS AND WAVES TO POSE HAZARDS TO SMALL CRAFT AND BEACH GOERS
THROUGH THIS EVENING. WINDS AND WAVES WILL DIMINISH OVERNIGHT BUT
GUSTY WINDS WILL CREATE HAZARDOUS CONDITIONS AGAIN TUESDAY.

&&

.HYDROLOGY...
ISSUED AT 250 PM EDT MON JUN 30 2014

THUNDERSTORMS ARE EXPECTED TONIGHT AND THESE STORMS ARE LIKELY TO
PRODUCE MODERATE TO HEAVY RAINFALL FOR A BRIEF PERIOD OF TIME.
THIS COULD RESULT IN SOME LOCALIZED FLOODING AND QUICK RISES ON
CREEKS AND STREAMS. TRAINING OF STORMS IS NOT ANTICIPATED TO OCCUR
THIS EVENING...SO RISES ON LARGER RIVERS IS EXPECTED TO BE
MINIMAL.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR MIZ037-043-
     050-056-064-071.

LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR
     LMZ844>849.

&&

MESOSCALE...OSTUNO
SYNOPSIS...MACZKO
SHORT TERM...MACZKO
LONG TERM...NJJ
AVIATION...MJS
HYDROLOGY...MACZKO
MARINE...MACZKO
Hazardous weather outlook, Jun 30, 5:17 PM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
517 PM EDT MON JUN 30 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
517 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO BEGIN TO
MOVE INTO THE LAKESHORE COUNTIES AROUND 9 PM THIS EVENING. THIS LINE
WILL THEN MOVE EAST ACROSS THE AREA AND REACH THE U.S.-127 BY
MIDNIGHT. THE MAIN THREATS WITH THIS LINE OF STORMS WILL BE DAMAGING
WINDS TO 70 MPH AND HEAVY RAINFALL. LARGE HAIL WILL ALSO BE
POSSIBLE. THERE IS A LOW CHANCE OF A TORNADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF STORM
DAMAGE...HAIL AND LOCALIZED FLOODING TO THE NATIONAL WEATHER
SERVICE.

LMZ844>849-011900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
517 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO
THE NEARSHORE WATERS BY 9 PM THIS EVENING. THE MAIN THREATS WITH
THIS LINE OF STORMS WILL BE DAMAGING WINDS TO 70 MPH. LARGE HAIL
WILL ALSO BE POSSIBLE. THERE IS A LOW CHANCE OF WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS AND WAVES WILL BE HAZARDOUS TO SWIMMERS AND BOATERS ON LAKE
MICHIGAN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ALL INSTANCES OF STORM
DAMAGE...HAIL AND LOCALIZED FLOODING TO THE NATIONAL WEATHER
SERVICE.

NJJ

In the hours before

Local storm report, Jun 30, 10:17 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1017 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     GRAND JUNCTION          42.40N 86.07W
06/30/2014  E40 MPH          VAN BUREN          MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 30, 10:20 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1020 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     2 NNW LAWTON            42.19N 85.86W
06/30/2014  E45 MPH          VAN BUREN          MI   TRAINED SPOTTER

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 30, 10:22 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1022 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     1 NE OSHTEMO            42.27N 85.66W
06/30/2014  E45 MPH          KALAMAZOO          MI   AMATEUR RADIO

            HAM RADIO RELAYED A REPORT FROM THE PUBLIC
            OF AN ESTIMATED WIND GUST.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 30, 10:30 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1030 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     3 SE KALAMAZOO          42.24N 85.54W
06/30/2014  M53 MPH          KALAMAZOO          MI   ASOS

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 30, 10:31 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     TSTM WND DMG     KALAMAZOO               42.27N 85.60W
06/30/2014                   KALAMAZOO          MI   TRAINED SPOTTER

            TREE DOWN ON A HOUSE.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Jun 30, 10:37 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1037 PM EDT MON JUN 30 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     KALAMAZOO               42.27N 85.59W
06/30/2014                   KALAMAZOO          MI   911 CALL CENTER

            SPOKE TO KALAMAZOO DISPATCH. THEY ARE
            RECEIVING SEVERAL REPORTS OF TREE AND POWER
            LINES DOWN AT THE TIME. A HOUSE FIRE WAS
            CALLED IN POSSIBLY DUE TO WIRES/BLOWN
            TRANSFORMER.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:13 PM EDTSevere Thunderstorm WarningGRRMason, Muskegon, Oceana85 min
Jun 30, 9:06 PM EDTSevere Thunderstorm WarningGRRLake, Newaygo40 min
Jun 30, 9:36 PM EDTSevere Thunderstorm WarningGRRVan Buren43 min
Jun 30, 10:30 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo46 min
Jun 30, 11:51 PM EDTSpecial Marine WarningGRR84 min
Jul 1, 12:37 AM EDTSevere Thunderstorm WarningGRRVan Buren53 min
Jul 1, 12:48 AM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren6 hr
Jul 1, 1:23 AM EDTSevere Thunderstorm WarningGRRCalhoun60 min
Jul 1, 1:53 AM EDTTornado WarningGRRCalhoun22 min
Jul 1, 1:59 AM EDTSevere Thunderstorm WarningGRREaton, Ingham, Jackson61 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.